MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD COCR 5.5X200

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD COCR 5.5X200
Catalog Number 03.50.431
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 28 jun 2019: lot 144214: (b)(4) items manufactured and released on 05-sep-2016.Expiration date: 17-apr-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 1 other similar event reported, in total 4 items involved (2 in this complaint).Additional implant involved in this event: pedicle screw 03.50.432 rod cocr 5.5x300 (k121115) lot.144215.Batch review performed on 28 jun 2019: lot 144215: (b)(4) items manufactured and released on 03-jun-2015.Expiration date: 03-may-2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 2 other similar events reported (4 items involved).Visual inspection performed by r&d project manager: in all the three rod packages the inner peel pouch is broken.A potential root cause of the event could be a shock during the delivery of the implant.
 
Event or Problem Description
Once the nurse opened the box of the implant (2 of 200 mm rods and 1 of 300 mm rod), the packaging of the rod (double "paper") was broken.Another rod (5.5x300) was opened and used but, in order to have the desired dimension, it was cut.

Brand Name
PEDICLE SCREW ROD COCR 5.5X200
Common Device Name
PEDICLE SCREW ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8802420
Report Number3005180920-2019-00577
Device Sequence Number16229055
Product Code KWP
UDI-Device Identifier07630030835421
UDI-Public07630030835421
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Catalogue Number03.50.431
Device Lot Number144214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;